Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Lake Charles, LA

April 12, 2009Jefferson County, Newton County, Orange County, Texas; Calcasieu Parish, Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 12, 2009, 12:00 PM CDT for Jefferson County, Newton County, Orange County, Texas; Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2009, 12:00 PM CDT (17:00 UTC)
Expired
Apr 12, 2009, 12:30 PM CDT
In force
30 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson County, TX, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 54 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 12:10 PM CDTHAIL 0.75Bridge City, TXBRIDGE CITY POLICE DEPARTMENT REPORTED PENNY SIZE HAIL LASTED A COUPLE MINUTES.
Apr 12, 12:16 PM CDTHAIL 0.5Orange, TXORANGE POLICE DEPARTMENT REPORTED MARBLE SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 7:58 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
463 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 121700
SVRLCH
LAC019-023-TXC245-351-361-121730-
/O.NEW.KLCH.SV.W.0071.090412T1700Z-090412T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CDT SUN APR 12 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
   THIS INCLUDES THE CITIES OF...PORT ARTHUR...NEDERLAND...GROVES...
  SOUTH CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS...
   THIS INCLUDES THE CITY OF DEWEYVILLE...
  EASTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
   THIS INCLUDES THE CITIES OF...ORANGE...BRIDGE CITY...
  WESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES THE CITIES OF...VINTON...STARKS...
  NORTHWESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 1230 PM CDT

* AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GROVES...AND MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGE CITY BY 1205 PM CDT...
  WEST ORANGE AND ORANGE BY 1210 PM CDT...
  VINTON BY 1220 PM CDT...
  STARKS BY 1225 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 2995 9406 3040 9370 3039 9350 3028 9333
      2997 9375 2998 9381 2996 9385 2985 9393
TIME...MOT...LOC 1659Z 224DEG 58KT 2996 9390

$$

SHAMBURGER
3 follow-up statements
000 
WWUS54 KLCH 121709
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 PM CDT SUN APR 12 2009

LAC019-023-TXC245-351-361-121730-
/O.CON.KLCH.SV.W.0071.000000T0000Z-090412T1730Z/
CAMERON LA-CALCASIEU LA-NEWTON TX-JEFFERSON TX-ORANGE TX-
1209 PM CDT SUN APR 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EASTERN ORANGE...EAST CENTRAL JEFFERSON AND SOUTH CENTRAL NEWTON
COUNTIES...AND WESTERN CALCASIEU AND NORTHWESTERN CAMERON PARISHES...

AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BRIDGE CITY...MOVING NORTHEAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST ORANGE AND ORANGE BY 1215 PM CDT...
  VINTON BY 1225 PM CDT...
  STARKS BY 1230 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 2991 9389 3000 9401 3040 9370 3039 9350
      3028 9333 2997 9375 2998 9381 2996 9385
TIME...MOT...LOC 1709Z 224DEG 55KT 3004 9381

$$

SHAMBURGER
000 
WWUS54 KLCH 121718
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 PM CDT SUN APR 12 2009

TXC245-121728-
/O.CAN.KLCH.SV.W.0071.000000T0000Z-090412T1730Z/
JEFFERSON TX-
1218 PM CDT SUN APR 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3021 9384 3040 9370 3039 9350 3028 9333
      2997 9375
TIME...MOT...LOC 1718Z 224DEG 55KT 3013 9370

$$

LAC019-023-TXC351-361-121730-
/O.CON.KLCH.SV.W.0071.000000T0000Z-090412T1730Z/
CAMERON LA-CALCASIEU LA-NEWTON TX-ORANGE TX-
1218 PM CDT SUN APR 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EASTERN ORANGE AND SOUTH CENTRAL NEWTON COUNTIES...AND WESTERN
CALCASIEU AND NORTHWESTERN CAMERON PARISHES...

AT 1218 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR ORANGE...MOVING NORTHEAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VINTON BY 1225 PM CDT...
  STARKS BY 1230 PM CDT...

AT 1210 PM CDT...LAW ENFORCEMENT REPORTED PENNY SIZE HAIL IN 
BRIDGE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3021 9384 3040 9370 3039 9350 3028 9333
      2997 9375
TIME...MOT...LOC 1718Z 224DEG 55KT 3013 9370

$$

SHAMBURGER
000 
WWUS54 KLCH 121725
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1225 PM CDT SUN APR 12 2009

LAC023-TXC351-361-121735-
/O.CAN.KLCH.SV.W.0071.000000T0000Z-090412T1730Z/
CAMERON LA-NEWTON TX-ORANGE TX-
1225 PM CDT SUN APR 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE AND SOUTH
CENTRAL NEWTON COUNTIES...AND NORTHWESTERN CAMERON PARISH IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3008 9371 3014 9368 3028 9368 3035 9373
      3040 9370 3039 9350 3028 9333
TIME...MOT...LOC 1725Z 224DEG 55KT 3021 9361

$$

LAC019-121730-
/O.CON.KLCH.SV.W.0071.000000T0000Z-090412T1730Z/
CALCASIEU LA-
1225 PM CDT SUN APR 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHWESTERN CALCASIEU PARISH...

AT 1224 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR VINTON...MOVING NORTHEAST AT 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3008 9371 3014 9368 3028 9368 3035 9373
      3040 9370 3039 9350 3028 9333
TIME...MOT...LOC 1725Z 224DEG 55KT 3021 9361

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 11:06 AM CDT, 54 minutes earlier.

Area forecast discussion, Apr 12, 11:06 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CDT SUN APR 12 2009

.UPDATE...
TORNADO WATCH 143 CONTINUES IN EFFECT FOR THE AREA UNTIL 4 PM. LINE
OF THUNDERSTORMS EXTENDS FROM NEAR SHV TO WEST OF HOUSTON. EXPECT
THE MIDDLE PORTION OF THE LINE TO BE MOVING INTO TYLER COUNTY
WITHIN THE NEXT HOUR...WHICH HAS SOME SEVERE CHARACTERISTICS
INCLUDING VILS ABOVE 60 AS WELL AS SOME CIRCULATION. WARM FRONT
HAS LIFTED NORTH OF I-10 WITH DEWPOINTS AT KBPT AND KLCH NOW UP TO
69 DEGREES. KLCH 12Z SOUNDING ALSO SUPPORTS THE POTENTIAL FOR
SEVERE WEATHER WITH A HELICITY OF AROUND 500 M2/S2...CAPE ABOVE
2000 J/KG AND AN LI AROUND -6. SHOULD BE A BUSY AFTERNOON ONCE CAP
JUST BELOW 850MB BREAKS. MADE A FEW MINOR TWEAKS TO TODAYS GRIDS
TO REFLECT RECENT TRENDS...BUT NOTHING SIGNIFICANT ENOUGH TO
REISSUE ZONES AT THIS TIME. 24

&&

.PREV DISCUSSION... /ISSUED 817 AM CDT SUN APR 12 2009/

..THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 143 IN
EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

DISCUSSION...
AT THIS TIME...STLT AND RADAR IMAGES INDICATE STRONG THUNDERSTORMS
EXTEND FROM NORTHEAST OKLAHOMA TO DEL RIO TEXAS. THIS LINE OF STORMS
IS MOVING TO THE SOUTHEAST AT 25 MPH.

CURRENTLY FOR SE TX AND SRN LA...SKIES ARE CLOUDY WITH TEMPS
RANGING FROM THE UPPER 60S AT THE COAST TO THE LOWER 60S INLAND
LOCATIONS. DEW POINTS HAVE BEEN SLOWLY CLIMBING THROUGH THE EARLY
MORNING HOURS. A COOL FRONT IN THE COASTAL WATERS WILL LIFT BACK
TO THE NORTH TODAY WITH EAST WINDS BECOMING SOUTH.

ATMOSPHERIC INSTABILITY WILL SUPPORT THE SPREAD OF STORMS INTO
SOUTHEAST TEXAS BEFORE THE NOON HOUR AND INTO SOUTHWEST LOUISIANA
AROUND THE NOON HOUR. STORMS TODAY WILL HAVE THE POTENTIAL OF
BECOMING SEVERE WITH THE THREAT FROM DAMAGING WINDS...LARGE HAIL
AND ISOLATED TORNADOES. IN ADDITION NUMEROUS LIGHTNING STRIKES AND
TORRENTIAL RAINFALL WILL ACCOMPANY THE STRONGER STORMS. STORMS
WILL MOVE OFF TO THE NORTHEAST TODAY.

THE THREAT FOR SEVERE WEATHER IS EXPECTED TO END OVER SOUTHEAST
TEXAS AND EXTREME SOUTHWEST LOUISIANA DURING THE EARLY EVENING
HOURS AND BEFORE MIDNIGHT FOR SOUTH CENTRAL LOUISIANA.

DRIER AIR WILL SPILL INTO SE TX AND SRN LOUISIANA TOMORROW MORNING
WITH SKIES CLEARING BEHIND THE FRONTAL PASSAGE TOMORROW
AFTERNOON. NEXT CHANCE FOR RAINFALL LOOKS TO BE ON FRIDAY INTO
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  65  80  53  78 /  80  30  10  10  10
KBPT  76  63  80  54  79 /  90  20  10  10  10
KAEX  75  63  76  50  75 /  80  50  10  10  10
KLFT  78  67  80  53  75 /  80  50  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...VERMILION.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&
Hazardous weather outlook, Apr 12, 5:19 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 AM CDT SUN APR 12 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-131030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
519 AM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A WARM FRONT WILL LIFT NORTH OUT OF THE GULF TODAY AHEAD OF A COLD
FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION ON MONDAY.
SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY BY THE LATE MORNING
HOURS IN SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. STORMS
WILL SPREAD INTO SOUTH CENTRAL LOUISIANA BY THE AFTERNOON HOURS.
SOME STORMS WILL BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING
WINDS...HAIL...AND ISOLATED TORNADOES. THE SEVERE THREAT IS
EXPECTED TO END ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA
DURING THE EVENING HOURS.

RESIDENTS AND EMERGENCY MANAGERS ARE ENCOURAGED TO KEEP TUNED TO
THE LATEST FORECASTS AND OUTLOOKS DURING THIS EASTER HOLIDAY
WEEKEND TO STAY INFORMED ABOUT THIS POTENTIAL SEVERE WEATHER
OUTBREAK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS RETURN LATE IN THE WEEK AND INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Apr 12, 11:44 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1144 AM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             4 N WOODVILLE           30.83N 94.42W
04/12/2009  E0.75 INCH       TYLER              TX   LAW ENFORCEMENT

&&

KKUYPER
Special weather statement, Apr 12, 11:51 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1151 AM CDT SUN APR 12 2009

TXZ181-182-201-215-216-121715-
NEWTON TX-JASPER TX-HARDIN TX-JEFFERSON TX-ORANGE TX-
1151 AM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN NEWTON...SOUTHERN
JASPER...FAR SOUTHEASTERN HARDIN...NORTHEASTERN JEFFERSON...AND
ORANGE COUNTIES UNTIL 1215 PM CDT...

AT 1150 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF BEAUMONT...MOVING
NORTHEAST AT 60 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROSE CITY AND VIDOR BY NOON CDT
  PINE FOREST BY 1205 PM CDT
  MAURICEVILLE BY 1210 PM CDT
  GIST BY 1215 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 5:08 AM CDTLake Wind AdvisoryLCHHardin14 hr
Apr 12, 10:53 AM CDTSevere Thunderstorm WarningLCHJasper, Tyler52 min
Apr 12, 11:34 AM CDTSevere Thunderstorm WarningLCHJasper, Newton26 min
Apr 12, 12:53 PM CDTSevere Thunderstorm WarningLCHHardin52 min
Apr 12, 1:24 PM CDTSevere Thunderstorm WarningLCHHardin, Jefferson51 min
Apr 12, 1:48 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange42 min
Apr 12, 2:38 PM CDTSevere Thunderstorm WarningLCHNewton, Orange37 min
Apr 12, 5:02 AM CDTSmall Craft AdvisoryLCH14 hr
Apr 12, 7:16 AM CDTSpecial Marine WarningLCH59 min
Apr 12, 12:12 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu33 min
Apr 12, 12:30 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Cameron45 min
Apr 12, 12:32 PM CDTSpecial Marine WarningLCH28 min
Apr 12, 1:08 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis37 min
Apr 12, 1:19 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Saint Landry41 min
Apr 12, 1:41 PM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more64 min
Apr 12, 2:01 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.